Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS Louisville, KY

April 27, 2014Butler County, Grayson County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 27, 2014, 3:19 PM CDT for Butler County, Grayson County, Ohio County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2014, 3:19 PM CDT (20:19 UTC)
Expired
Apr 27, 2014, 3:50 PM CDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, KY, Grayson County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 79 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WUUS53 KLMK 272019
SVRLMK
KYC031-085-183-272050-
/O.NEW.KLMK.SV.W.0029.140427T2019Z-140427T2050Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  EAST CENTRAL OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 350 PM CDT

* AT 317 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF MORGANTOWN...AND MOVING NORTH AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WELCHS CREEK...DECKER...ARNOLD...TILFORD...NEAFUS...DOGWALK...
  READY...STEFF...WHITE RUN...DO STOP...PETH...CANEYVILLE...
  JUGVILLE...POST...PINE KNOB...YEAMAN...TOUSEY...SHORT CREEK...
  CONCORD AND DUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 8656 3754 8635 3721 8655 3732 8673
TIME...MOT...LOC 2019Z 197DEG 31KT 3732 8656

HAIL...1.00IN
WIND...60MPH

$$

EER
2 follow-up statements
053 
WWUS53 KLMK 272037
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM EDT SUN APR 27 2014

KYC031-183-272047-
/O.CAN.KLMK.SV.W.0029.000000T0000Z-140427T2050Z/
OHIO KY-BUTLER KY-
337 PM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BUTLER AND EAST
CENTRAL OHIO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3758 8656 3754 8635 3736 8646 3740 8661
      3745 8664 3747 8663
TIME...MOT...LOC 2037Z 197DEG 31KT 3747 8650

$$

KYC085-272050-
/O.CON.KLMK.SV.W.0029.000000T0000Z-140427T2050Z/
GRAYSON KY-
337 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
GRAYSON COUNTY UNTIL 350 PM CDT...

AT 335 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
LEITCHFIELD...AND MOVING NORTH AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
POST...PINE KNOB...YEAMAN...TOUSEY...SHORT CREEK...CONCORD AND DUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 8656 3754 8635 3736 8646 3740 8661
      3745 8664 3747 8663
TIME...MOT...LOC 2037Z 197DEG 31KT 3747 8650

HAIL...1.00IN
WIND...60MPH

$$

EER
645 
WWUS53 KLMK 272048
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 PM EDT SUN APR 27 2014

KYC085-272059-
/O.EXP.KLMK.SV.W.0029.000000T0000Z-140427T2050Z/
GRAYSON KY-
348 PM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GRAYSON COUNTY WILL
EXPIRE AT 450 PM EDT/350 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3758 8656 3754 8635 3736 8646 3740 8661
      3745 8664 3747 8663
TIME...MOT...LOC 2049Z 197DEG 31KT 3757 8646

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:19 PM CDT, 1 hour earlier.

Area forecast discussion, Apr 27, 2:19 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM EDT Sun Apr 27 2014

.SHORT TERM (Now through Monday Night)...
Issued at 310 PM EDT Sun Apr 27 2014

...Severe Weather Possible Monday Afternoon into Monday Evening...

The synoptic pattern this afternoon features a potent cutoff
upper-level low across the central CONUS.  Strong PV anomalies and
associated jet maxes continue to round this trough, ejecting out
towards the Ohio Valley through the short term period.  These
disturbances will bring several rounds of showers and thunderstorms
to the region, some of which could turn severe mainly Monday
afternoon and evening.

Convection continues to develop across portions of western KY and TN
this afternoon.  Much of this is developing along a weak pseduo warm
front, seemingly enhanced by a differential heating zone from the
cloud shield associated with the convection across AR/TN.
Thunderstorms will continue to erupt this afternoon along this
feature, slowly spreading northeast this evening.  Despite rather
meager effective shear values (around 20 to 25 knots), some of these
storms could become strong late this afternoon, with small hail and
gusty winds being the primary threats.  This threat will be confined
mainly to areas along and west of I-65, where MLCAPE values of 1000+
J/kg will be co-located with better kinematics.

The forecast becomes a bit murkier as we head into tonight and
Monday.  Hi-res guidance has struggled today with the convection to
our west and southwest, and each solution depicts a slightly
different picture as to what will happen over the next 24-36 hours.
Therefore, will rely more on synoptic details with this forecast, as
the mesoscale details will be tough to ascertain at this timeframe.

The first PV anomaly and slug of isentropic ascent will lift
northeast through the region this evening.  Subsidence in its wake
should help to limit coverage of convection from about 3-9Z
tonight.  However, a low-level jet of 45-50 knots will ramp up
tonight in response to the strong PV anomaly ejecting out of the
parent trough.  This should result in widespread convection
developing out to the west across MO/AR and western KY tonight which
will push into central KY in the late overnight hours.  This
activity looks as if it will outrun the best instability axis, and
forecast soundings depict a low-level inversion setting in, which
should help keep the stronger winds elevated.  Nonetheless, a few
cases of gusty winds will be possible, especially if this system can
develop and maintain a strong cold pool tonight as it pushes in from
the west.

The evolution of the Monday morning convection will ultimately play
into the severe potential Monday afternoon and evening.  However,
the latest guidance depicts that the morning convection will move
through quickly enough to allow for some airmass recovery in the
afternoon hours.  The GFS/EURO are the more robust with this
recovery, painting anywhere from 1000-1500 J/kg of MLCAPE by Monday
afternoon.  The NAM is not so optimistic.  Will side more with the
GFS/EURO with this forecast, which keeps the threat for severe
weather in play across the region.  Convection looks as if it will
develop prefrontally, possibly along a pre-frontal trough or remnant
outflow boundary across portions of west-central KY northward
through southern IN.  Initial convection could be semi-discrete, but
a veer-back-veer wind profile will tend to favor a messy storm
mode.  Nonetheless, it appears as if convection will become more
linear by Monday evening, as the LLJ intensifies and 0-6km shear
vectors back and become more parallel to the forcing.  The main
threats with this convection will be large hail and damaging winds,
along with isolated tornadoes, especially across southern KY where
the better low-level wind fields will be co-located with better
instability (and better potential for supercell storm mode).

The main threat will transition to heavy rainfall Monday evening
into Monday night, especially across east-central KY where the nose
of a LLJ will be located.  Guidance is hinting at the potential for
storms to train across this area within this regime, which could
bring heavy rainfall to portions of the region.  Given the continued
uncertainty on just how convection tomorrow into tomorrow night will
play out, will just continue with an ESF for now, and not go with
any flash flood headlines.  However, do have storm total QPF values
(today through Tuesday night) in the 2-3 inch range, with local
amounts in excess of 4 inches possible.  This will likely cause at
least some minor flooding issues across the region.

As a final note, the exact evolution of this system remains rather
uncertain, even within this short timeframe.  Monday has a
conditional potential to bring some significant severe weather to
portions of the region, but uncertainties regarding the morning
convection and the exact evolution of convection to our south remain
in place.  Therefore, continue to monitor the latest forecasts
closely as the event draws closer in time.

.LONG TERM (Tuesday through Sunday)...
Issued at 242 PM EDT Sun Apr 27 2014

...Severe Weather Possible Tuesday Late Afternoon/Evening...

As an upper low circulates above Iowa a vort max is expected to
eject out of the Red River Valley and into the Tennessee and Ohio
Valleys by Tuesday evening.  Meanwhile, surface low pressure
advancing from Kansas City to Chicago will sweep a cold front into
the middle and lower Mississippi Valley.  Thunderstorms are expected
to develop just west of the Mississippi River by late morning and
move through central Kentucky and southern Indiana during the
afternoon and evening hours...moving off to the east overnight.
While widespread convection to our south will steal some of our
thunder, strong to severe storms still appear possible here,
especially east of I-65 in Kentucky from late afternoon into the
evening.  If the Monday night storms move off to the east as early
as currently expected, it appears Tuesday morning should be mostly
dry.  RH cross-sections suggest that we could actually get a fair
amount of sunshine as well.  By evening we'll be unstable as the
upper disturbance and surface front approach from the west, combined
with upper level divergence and increasing shear.  Temperature
profiles support the idea of hail in the stronger storms.  The best
chance of a weak short-lived tornado still appears to be in the Lake
Cumberland region during the evening hours.

Though locally heavy rains within thunderstorms are certainly
possible, widespread heavy rain appears unlikely on Tuesday at this
time.  Precipitable water values only get up to around 1.2 inches,
which is just slightly above normal for this time of year.  The K
Index only briefly peaks in the lower and middle 30s.  The storms
will be moving rapidly to the northeast...though some training will
be possible.  Moisture is much deeper to our south.

Will go with high temperatures on Tuesday in the middle and upper
70s, though that will be highly dependent on cloud cover and the
presence/absence of any storms.

Wednesday through Thursday the upper low will wander around the
Great Lakes, and then get absorbed into a larger trof digging down
out of eastern Canada Friday through Sunday.  These features and
occasional embedded waves will necessitate keeping the possibility
of showers in the forecast into the weekend. However it's important
to note that any showers will be very light and widely scattered,
with low PoPs in the forecast.  No wash-outs are expected.  As a
matter of fact, it should be a fairly pleasant week with afternoon
temperatures in the 60s.  Admittedly, mornings will be on the cool
side for early May with lows in the 40s.

&&

.AVIATION (18Z TAF Update)...
Issued at 119 PM EDT Sun Apr 27 2014

A rather complex TAF period is in store as multiple rounds of
convection look to affect TAF sites, along with a marginal LLWS
setup tonight.  Current radar imagery shows scattered storms
developing across portions of TN and western KY.  These storms will
continue to develop northeast through the afternoon hours.
Confidence in storm coverage is highest at KBWG, with decreasing
confidence at KSDF and KLEX.  Any terminal that does get a storm
could see briefly reduced cigs/vsbys, perhaps to IFR in the heavier
precipitation.

Otherwise, storms should diminish a bit in coverage late this
evening as the first wave pushes northeast.  A low-level jet will
ramp up to the west and slide into the Ohio Valley overnight,
helping to bring renewed showers and thunderstorms into the region.
This low-level jet will produce a marginal LLWS setup, but think
surface winds will likely stay up a bit (perhaps even more than
currently forecasted), which should limit impacts.  Again,
cigs/vsbys will likely drop in the heavier convection.

Precipitation will again diminish by mid-morning Monday, setting the
stage for another round of convection to develop in the afternoon,
possibly affecting KSDF during the planning period.  Winds on Monday
will be considerably stronger than today, with sustained southerly
winds at 13-18 knots, with gusts of 20-25 knots.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........KJD
Long Term.........13
Aviation..........KJD
Hazardous weather outlook, Apr 27, 2:24 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 PM EDT SUN APR 27 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-281930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
324 PM EDT SUN APR 27 2014 /224 PM CDT SUN APR 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THIS EVENING. A
FEW OF THESE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE IN
AREAS MAINLY ALONG AND WEST OF INTERSTATE 65...WITH SMALL HAIL AND
LOCALLY DAMAGING WINDS BEING THE MAIN THREATS.

ANOTHER ROUND OF THUNDERSTORMS WILL MOVE THROUGH DURING THE
OVERNIGHT HOURS...TOWARDS DAYBREAK MONDAY. THESE STORMS WILL
LIKELY BE IN A WEAKENING STATE...BUT WILL STILL HAVE THE POTENTIAL
TO BRING SOME SMALL HAIL OR GUSTY WINDS. HEAVY RAINFALL WILL ALSO
ACCOMPANY THIS ROUND OF STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE LARGE UPPER LOW WILL DRIFT NORTHEAST FROM THE CENTRAL PLAINS
STATES MONDAY TO THE GREAT LAKES REGION BY THE END OF THE WORK
WEEK. ON AND OFF THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY
NIGHT. THE MAIN THREAT FOR STRONG TO SEVERE STORMS WILL ARRIVE
MONDAY AND TUESDAY...PARTICULARLY IN THE LATE AFTERNOON AND EVENING HOURS
MONDAY AND THE LATE AFTERNOON AND EVENING HOURS TUESDAY. THE
PRIMARY THREATS WITH ANY SEVERE STORMS THAT DEVELOP WILL BE
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO
EXPECTED. ISOLATED TORNADOES ALSO ARE POSSIBLE WITH THE STRONGEST
STORMS.

AREAS THAT RECEIVE SEVERAL ROUNDS OF HEAVIER RAINFALL THROUGH
TUESDAY MAY EXPERIENCE MINOR FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT ANY TIME FROM THIS EVENING
THROUGH TUESDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/13

In the hours before

Special weather statement, Apr 27, 1:57 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 PM CDT SUN APR 27 2014

KYZ070-271925-
LOGAN KY-
157 PM CDT SUN APR 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HALF INCH HAIL...
AND 40 MPH WINDS...

AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF RUSSELLVILLE...AND MOVING
NORTHEAST AT 20 MPH.

OCCASIONAL LIGHTNING...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  DENNIS...
  AUBURN...
  GASPER AND CHANDLERS CHAPEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3669 8676 3673 8684 3688 8688 3696 8695
      3706 8689 3704 8680 3697 8665 3690 8662
      3688 8664 3688 8666 3684 8669 3675 8674
TIME...MOT...LOC 1857Z 203DEG 17KT 3679 8677

EER
Special weather statement, Apr 27, 2:36 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM CDT SUN APR 27 2014

KYZ026-061-272005-
BUTLER KY-OHIO KY-
236 PM CDT SUN APR 27 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HALF INCH HAIL...
AND 50 MPH WINDS...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIVERMORE TO 7 MILES
EAST OF CENTRAL CITY TO MORGANTOWN...AND MOVING NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HALF INCH HAIL...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MORGANTOWN...
  HARTFORD...
  WELCOME AND OAK GROVE...
  SELECT AND SANDEFUR CROSSING...
  MOUNT PLEASANT AND WELCHS CREEK...
  JINGO AND DUKEHURST...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3738 8710 3749 8713 3748 8711 3755 8706
      3763 8695 3749 8678 3742 8662 3739 8661
      3735 8648 3714 8678 3719 8689 3727 8699
      3732 8699 3736 8703 3736 8707 3732 8711
      3734 8714
TIME...MOT...LOC 1937Z 226DEG 27KT 3748 8714 3736 8698
          3724 8669

EER
Local storm report, Apr 27, 2:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             MORGANTOWN              37.22N  86.70W
04/27/2014  E0.88 INCH       BUTLER             KY   TRAINED SPOTTER

            DIME TO NICKLE SIZED HAIL REPORTED NEAR MORGANTOWN

&&

EVENT NUMBER LMK1400488

LG
Special weather statement, Apr 27, 3:03 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM CDT SUN APR 27 2014

KYZ026-027-061-071-272035-
BUTLER KY-GRAYSON KY-OHIO KY-WARREN KY-
303 PM CDT SUN APR 27 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...
NICKEL SIZE HAIL...AND 50 MPH WINDS...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
MASONVILLE TO 12 MILES EAST OF HARTFORD TO 7 MILES NORTHWEST OF
DELAFIELD...AND MOVING NORTH AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MORGANTOWN...
  HARTFORD...
  SUNNYDALE AND HORSEMILL...
  WHITE RUN AND WELCHS CREEK...
  LOVE AND GRANCER...
  JUGVILLE AND LEE...

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3764 8695 3763 8692 3767 8683 3771 8687
      3774 8683 3763 8664 3759 8662 3756 8659
      3732 8646 3724 8643 3700 8660 3733 8673
      3753 8707
TIME...MOT...LOC 2003Z 197DEG 25KT 3759 8698 3743 8670
          3710 8652

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 1:57 PM CDTSpecial Weather StatementLMKLogan28 min
Apr 27, 2:36 PM CDTSpecial Weather StatementLMKOhio29 min
Apr 27, 3:03 PM CDTSpecial Weather StatementLMKOhio32 min
Apr 27, 3:29 PM CDTSpecial Weather StatementLMKHancock31 min
Apr 27, 3:39 PM CDTSpecial Weather StatementLMKAllen, Warren31 min
Apr 27, 3:47 PM CDTSevere Thunderstorm WarningLMKAllen, Edmonson, Warren28 min
Apr 27, 3:51 PM CDTSpecial Weather StatementLMKGrayson29 min
Apr 27, 4:15 PM CDTSpecial Weather StatementLMKBarren, Edmonson30 min
Apr 27, 4:36 PM CDTSpecial Weather StatementLMKClinton29 min
Apr 27, 4:38 PM CDTSpecial Weather StatementLMKGrayson32 min
Apr 27, 5:01 PM CDTSpecial Weather StatementLMKHart29 min
Apr 27, 5:29 PM CDTSpecial Weather StatementLMKHardin31 min
Apr 27, 6:02 PM CDTSpecial Weather StatementLMKMarion, Taylor28 min
Apr 27, 6:26 PM CDTSpecial Weather StatementLMKMarion, Nelson29 min
Apr 27, 6:31 PM CDTSevere Thunderstorm WarningLMKMarion, Nelson, Washington29 min
Apr 27, 6:35 PM CDTSpecial Weather StatementLMKRussell, Taylor30 min
Apr 27, 6:57 PM CDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.